Brompheniramine/Pseudoephedrine DropsGeneric Name:
Brompheniramine/Pseudoephedrine (brome-fen-EER-ah-meen/soo-doe-eh-FED-rin)Brand Name:
Examples include Bromhist Pediatric and Lohist PD
Brompheniramine/Pseudoephedrine Drops are used for:
Relieving symptoms of sinus congestion, pressure, runny nose, and sneezing due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.
Brompheniramine/Pseudoephedrine Drops are an antihistamine and decongestant combination. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The decongestant promotes sinus and nasal drainage, which relieves congestion and pressure.
Do NOT use Brompheniramine/Pseudoephedrine Drops if:
- you are allergic to any ingredient in Brompheniramine/Pseudoephedrine Drops
- you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
- you take sodium oxybate (GHB) or if you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days
Contact your doctor or health care provider right away if any of these apply to you.
Before using Brompheniramine/Pseudoephedrine Drops:
Some medical conditions may interact with Brompheniramine/Pseudoephedrine Drops. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have a fast, slow, or irregular heartbeat; heart blood vessel problems; or other heart problems
- if you have a history of asthma; lung problems (eg, emphysema); adrenal gland problems (eg, adrenal gland tumor); high blood pressure; diabetes; stroke; glaucoma; a blockage of your stomach, bladder, or intestines; ulcers; trouble urinating; an enlarged prostate; seizures; or an overactive thyroid
Some MEDICINES MAY INTERACT with Brompheniramine/Pseudoephedrine Drops. Tell your health care provider if you are taking any other medicines, especially any of the following:
- Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Brompheniramine/Pseudoephedrine Drops may be increased
- Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
- Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Brompheniramine/Pseudoephedrine Drops
- Guanadrel, guanethidine, methyldopa, mecamylamine, or reserpine because effectiveness may be decreased by Brompheniramine/Pseudoephedrine Drops
This may not be a complete list of all interactions that may occur. Ask your health care provider if Brompheniramine/Pseudoephedrine Drops may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Brompheniramine/Pseudoephedrine Drops:
Use Brompheniramine/Pseudoephedrine Drops as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Brompheniramine/Pseudoephedrine Drops may be taken with or without food.
- Use the dropper that comes with Brompheniramine/Pseudoephedrine Drops to measure your dose. Ask your pharmacist for help if you are unsure of how to measure your dose.
- If you miss a dose of Brompheniramine/Pseudoephedrine Drops, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Brompheniramine/Pseudoephedrine Drops.
Important safety information:
- Brompheniramine/Pseudoephedrine Drops may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Brompheniramine/Pseudoephedrine Drops. Using Brompheniramine/Pseudoephedrine Drops alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
- Do not take diet or appetite control medicines while you are taking Brompheniramine/Pseudoephedrine Drops without checking with your doctor.
- Brompheniramine/Pseudoephedrine Drops contains pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
- Do NOT exceed the recommended dose or take Brompheniramine/Pseudoephedrine Drops for longer than prescribed without checking with your doctor.
- If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
- Brompheniramine/Pseudoephedrine Drops may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Brompheniramine/Pseudoephedrine Drops. Use a sunscreen or protective clothing if you must be outside for a prolonged period.
- If you are scheduled for allergy skin testing, do not take Brompheniramine/Pseudoephedrine Drops for several days before the test because it may decrease your response to the skin tests.
- Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Brompheniramine/Pseudoephedrine Drops.
- Use Brompheniramine/Pseudoephedrine Drops with caution in the ELDERLY because they may be more sensitive to its effects.
- Caution is advised when using Brompheniramine/Pseudoephedrine Drops in CHILDREN because they may be more sensitive to its effects.
- PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Brompheniramine/Pseudoephedrine Drops, discuss with your doctor the benefits and risks of using Brompheniramine/Pseudoephedrine Drops during pregnancy. It is unknown if Brompheniramine/Pseudoephedrine Drops are excreted in breast milk. Do not breast-feed while taking Brompheniramine/Pseudoephedrine Drops.
Possible side effects of Brompheniramine/Pseudoephedrine Drops:
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.Proper storage of Brompheniramine/Pseudoephedrine Drops:
Store Brompheniramine/Pseudoephedrine Drops at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Brompheniramine/Pseudoephedrine Drops out of the reach of children and away from pets.
- If you have any questions about Brompheniramine/Pseudoephedrine Drops, please talk with your doctor, pharmacist, or other health care provider.
- Brompheniramine/Pseudoephedrine Drops are to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Brompheniramine/Pseudoephedrine Drops. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.